MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 3.5-2/4t/90 symmetry balloon catheter was advanced for dilatation.However, during first inflation at 3 atmospheres, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a sv/3.5-2/4t/90 was returned for analysis.The returned device was loaded onto a mandrel and attached to an encore inflation unit.Positive pressure was applied, and a pinhole leak was identified at the distal end of the distal markerband.No other issues were noted.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.The rated burst pressure for this device is 15 atmospheres as per symmetry directions for use.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no issues.A visual and tactile examination identified a kink at the proximal end of the tip as it meets the balloon.No other issues were identified during the product analysis.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9711465
Report Number2134265-2020-01526
Device Sequence Number353564
Product Code LIT
UDI-Device Identifier08714729181712
UDI-Public08714729181712
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2022
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0023689667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1